Index calculus for abelian varieties of small dimension and the elliptic curve discrete logarithm problem

Abstract : We propose an index calculus algorithm for the discrete logarithm problem on general abelian varieties of small dimension. The main difference with the previous approaches is that we do not make use of any embedding into the Jacobian of a well-suited curve. We apply this algorithm to the Weil restriction of elliptic curves and hyperelliptic curves over small degree extension fields. In particular, our attack can solve an elliptic curve discrete logarithm problem defined over GF(q^3) in heuristic asymptotic running time O~(q^(4/3)); and an elliptic problem over GF(q^4) or a genus 2 problem over GF(q^2) in heuristic asymptotic running time O~(q^(3/2)).
Document type :
Journal articles
Journal of Symbolic Computation, Elsevier, 2009, 44 (12), pp.1690-1702. <10.1016/j.jsc.2008.08.005>


https://hal.inria.fr/inria-00337631
Contributor : Pierrick Gaudry <>
Submitted on : Friday, November 7, 2008 - 3:11:17 PM
Last modification on : Friday, October 16, 2009 - 2:29:45 PM

File

indexcalc.pdf
fileSource_public_author

Identifiers

Collections

Citation

Pierrick Gaudry. Index calculus for abelian varieties of small dimension and the elliptic curve discrete logarithm problem. Journal of Symbolic Computation, Elsevier, 2009, 44 (12), pp.1690-1702. <10.1016/j.jsc.2008.08.005>. <inria-00337631>

Export

Share

Metrics

Consultation de
la notice

234

Téléchargement du document

110